Four East Chapel Hill High School students, including two who were semi-conscious, were hospitalized after becoming ill Monday afternoon.
In a 911 call at 1:28 p.m. Monday, an unidentified school employee said that a 15- or 16-year-old male student had passed out and and was back awake but “was not responding correctly.” A school nurse was with the student, the caller said.
After emergency workers arrived, a dispatcher contacted the police and reported there was “a second patient, possibly a drug overdose.”
The students and at least two others at the school consumed an unknown liquid from a shared container, which police are trying to identify, said Chapel Hill police spokesman Lt. Josh Mecimore.
Never miss a local story.
“We were called by EMS due to the suspicious nature of four otherwise healthy people becoming ill at the same time,” he said.
The police report lists the substance as a narcotic or drug and labels the incident an “overdose.” The report mentions six victims, though Mecimore said four students were involved. He could not be reached Tuesday afternoon for clarification.
Chapel Hill-Carrboro City Schools officials said they could not comment on the students’ health.
The 2013-14 discipline records for East Chapel Hill High School show 15 incidents of marijuana possession, but only two incidents involving the use or possession of a controlled substance other than marijuana.
Incidents involving alcohol are similarly low: two of alcohol possession, one documented use of an alcoholic beverage, and two where students were reported to be under the influence of alcohol.